Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Weak approximation for general degree two del Pezzo surfaces


Author: Amanda Knecht
Journal: Proc. Amer. Math. Soc. 141 (2013), 801-811
MSC (2010): Primary 14M22, 14G05
DOI: https://doi.org/10.1090/S0002-9939-2012-11376-0
Published electronically: July 19, 2012
MathSciNet review: 3003674
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We address weak approximation for certain del Pezzo surfaces defined over the function field of a curve. We study the rational connectivity of the smooth locus of degree two del Pezzo surfaces with two A1 singularities in order to prove weak approximation for degree two del Pezzo surfaces with square-free discriminant.


References [Enhancements On Off] (What's this?)

  • 1. C. Araujo and J. Kollár.
    Rational Curves on Varieties.
    In Higher dimensional varieties and rational points (Budapest, 2001), volume 12 of Bolyai Soc. Math. Stud., pages 13-68, Springer, Berlin, 2003. MR 2011743 (2004k:14049)
  • 2. W. Barth, C.  Peters, and A. Van de Ven.
    Compact Complex Surfaces, volume 4 of Ergebnisse der Math.
    Springer-Verlag, Berlin, 1984. MR 749574 (86c:32026)
  • 3. J.L.  Colliot-Thélène and P. Gille.
    Remarques sur l'approximation faible sur un corps de fonctions d'une variable.
    In Arithmetic of higher-dimensional algebraic varieties (Palo Alto, CA, 2002), volume 226 of Progr. Math., pages 121-134,
    Birkhäuser Boston, Boston, MA, 2004. MR 2029865 (2005h:11132)
  • 4. W. Fulton
    Intersection theory, 2nd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge.
    Springer, Berlin, 1998. MR 1644323 (99d:14003)
  • 5. T. Graber, J. Harris, and J. Starr.
    Families of rationally connected varieties.
    J. Amer. Math. Soc., 16(1):57-67, 2003. MR 1937199 (2003m:14081)
  • 6. B. Hassett and Y. Tschinkel.
    Approximation at places of bad reduction for rationally connected varieties.
    Pure Appl. Math. Q., 4(3):743-766, 2008. MR 2435843 (2010h:14081)
  • 7. -.
    Weak approximation over function fields.
    Invent. Math., 163(1):171-190, 2006. MR 2208420 (2007b:14109)
  • 8. F. Hidaka and K. Wantanabe.
    Normal Gorenstein surfaces with ample anti-canonical divisor.
    Tokyo J. Math., 4(2):319-330, 1981. MR 646042 (83h:14031)
  • 9. S. Keel and J. McKernan.
    Rational curves on quasi-projective surfaces.
    Mem. Amer. Math. Soc., 140(669):viii+153 pp., 1999. MR 1610249 (99m:14068)
  • 10. A. Knecht.
    Weak approximation for degree $ 2$ del Pezzo surfaces at places of bad reduction.
    Dissertation, Rice University.
    ProQuest LLC, Ann Arbor, 2007. MR 2710005
  • 11. J. Kollár.
    Rational curves on algebraic varieties, volume 32 of Ergebnisse der Math.
    Springer-Verlag, Berlin, 1996. MR 1440180 (98c:14001)
  • 12. J. Kollár, Y. Miyaoka, and S. Mori.
    Rationally connected varieties.
    J. Algebraic Geom., 1(3):429-448, 1992. MR 1158625 (93i:14014)
  • 13. M. Nagata.
    A generalization of the imbedding problem of an abstract variety in a complete variety.
    J. Math. Kyoto Univ., 3: 89-102, 1963. MR 0158892 (28:2114)
  • 14. C. Xu.
    Weak Approximation for Low Degree Del Pezzo Surfaces.
    J. Algebraic Geom., forthcoming.
  • 15. -.
    Strong Rational Connectedness of Surfaces.
    J. Reine Angew. Math., 665:189-205, 2012.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14M22, 14G05

Retrieve articles in all journals with MSC (2010): 14M22, 14G05


Additional Information

Amanda Knecht
Affiliation: Department of Mathematics, Rice University, 6100 Main Street, Houston, Texas 77005
Address at time of publication: Department of Mathematics and Statistics, Villanova University, 800 Lancaster Avenue, Villanova, Pennsylvania 19085
Email: amanda.knecht@villanova.edu

DOI: https://doi.org/10.1090/S0002-9939-2012-11376-0
Received by editor(s): January 19, 2009
Received by editor(s) in revised form: July 22, 2011
Published electronically: July 19, 2012
Additional Notes: The author was supported by the National Science Foundation under Grants 0134259 and 0240058
Communicated by: Ted Chinburg
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society